Piia Pauliina
  • scissors
    February 1st, 2010

    I quizzed my hospital team regards to the steroids (Methylprednisolone) that I get for five days starting on the 1st day of this chemo, GEM-P-R.

    When I was getting the R-CHOP, I used to get 100mg of Prednisolone (also steroids) for five days, and did not suffer from major side effects.  However, with this chemo, I get Methylprednisolone as part of the regime, and I have been getting very bloated, swollen face, insomnia and loads of excess fluid all over my body, all which make me feel incredibly uncomfortable.

    Ever since the first GEM-P-R, I have asked the doctors why I need to have the Methylpredniosolone and not the Prednisolone.  No one so far has been able to give me a clear answer, they just simply did not know.  But, today, Michelle one of the ‘key nurses’ said she knew the professor who designed the GEM-P protocol, and she said she would ask him.  Apparently, I would have to take 250mg Prednisolone per day to match the dose of Methylprednisolone.

    No wonder, I have been getting these nasty side effects, as I am getting over twice as many steroids than before.  Also, Methylprednisolone is actually part of this regime, not just there to support it.  So, I suppose, I will just have to endure them.